Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 228, NWS Wichita, KS

June 16, 2011McPherson County, Rice County, Saline County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 16, 2011, 9:44 PM CDT for McPherson County, Rice County, Saline County, Kansas. It was in force for 61 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2011, 9:44 PM CDT (02:44 UTC)
Expired
Jun 16, 2011, 10:45 PM CDT
In force
61 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties McPherson County, KS, Rice County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 111 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 10:03 PM CDTTSTM WND GST 61Salina Airport, KSSALINA AIRPORT ASOS MEASURES 61 MPH WINDS.
Jun 16, 10:21 PM CDTTSTM WND GST 574 Ese Marquette, KSTRAINED SPOTTER MEASURES 57 MPH WIND GUST.
Jun 16, 10:27 PM CDTTSTM WND GST 77Salina Airport, KSSALINA AIRPORT ASOS MEASURES 77 MPH WIND GUST.
Jun 16, 10:28 PM CDTTSTM WND GST 594 Ese Marquette, KSTRAINED SPOTTER MEASURED 59 MPH WIND GUST.
Jun 16, 10:30 PM CDTTSTM WND DMGAssaria, KSEMERGENCY MANAGER REPORTED AN 18 TO 20 INCH TREE WENT THROUGH A ROOF WITH TIME ESTIMATE BASED ON RADAR.
Jun 16, 10:30 PM CDTTSTM WND DMGSalina, KSEMERGENCY MANAGER REPORTED SEVERAL SIGNS BLOWN OVER AT THE NATIONAL GUARD ARMORY. AN AIR CONDITIONING UNIT OF UNKNOWN SIZE WAS BLOWN OFF THE ROOF AT K-STATE SALINA. ESTIMATED TIME BASED ON RADAR.
Jun 16, 10:43 PM CDTTSTM WND DMGAssaria, KSEMERGENCY MANAGER REPORTS 2 TO 8 INCH LIMBS DOWN WHICH HAS BLOCKED THE ROADWAY. SEVERAL POWERLINES ARE DOWN AND SEVERAL TRANSFORMERS HAVE BLOWN.
Jun 16, 10:45 PM CDTTSTM WND GST 624 Ese Marquette, KS
Jun 16, 10:50 PM CDTTSTM WND GST 64Lindsborg, KSDELAYED REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 6:34 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
404 J/kg
Mixed-layer CIN
-524 J/kg
Mixed-layer LCL
1893 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

169 
WUUS53 KICT 170244
SVRICT
KSC113-159-169-170345-
/O.NEW.KICT.SV.W.0228.110617T0244Z-110617T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
944 PM CDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCPHERSON COUNTY IN CENTRAL KANSAS...
  RICE COUNTY IN CENTRAL KANSAS...
  SALINE COUNTY IN CENTRAL KANSAS...

* UNTIL 1045 PM CDT

* AT 938 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE   
TRACKING A DAMAGING WINDS IN EXCESS OF 60 MPH FROM COLLAPSING 
THUNDERSTORMS AND SHOWERS IN THE WARNED AREA...THESE WINDS WILL 
CONTINUE TO SPREAD EASTWARD. 

* LOCATIONS IMPACTED INCLUDE...
  MCPHERSON...SALINA...GENESEO...LITTLE RIVER...WINDOM...INMAN...
  MARQUETTE...BROOKVILLE...LINDSBORG...GALVA...ROXBURY...ASSARIA...
  CANTON...SMOLAN...GYPSUM...MOUNDRIDGE...NEW CAMBRIA...GLENDALE...
  MCPHERSON AIRPORT AND BRIDGEPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3895 9737 3817 9738 3817 9847 3852 9848
      3852 9792 3896 9793
TIME...MOT...LOC 0242Z 256DEG 27KT 3839 9820
WIND...HAIL 60MPH <.75IN

$$

JAKUB
3 follow-up statements
597 
WWUS53 KICT 170306
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1006 PM CDT THU JUN 16 2011

KSC113-159-169-170345-
/O.CON.KICT.SV.W.0228.000000T0000Z-110617T0345Z/
SALINE KS-RICE KS-MCPHERSON KS-
1006 PM CDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON...
RICE AND SALINE COUNTIES UNTIL 1045 PM CDT...

AT 1001 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE 
TRACKING DAMAGING WINDS IN EXCESS OF 60 MPH DUE TO COLLAPSING 
THUNDERSTORMS.  

LOCATIONS IMPACTED INCLUDE...
  MCPHERSON...SALINA...WINDOM...INMAN...MARQUETTE...BROOKVILLE...
  LINDSBORG...GALVA...ROXBURY...ASSARIA...CANTON...SMOLAN...GYPSUM...
  MOUNDRIDGE...NEW CAMBRIA...GLENDALE...MCPHERSON AIRPORT...
  BRIDGEPORT AND SALINA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND WIND DAMAGE WILL OCCUR WITH LIGHT RAINFALL OR NO 
RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE 
TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS.

&&

LAT...LON 3895 9737 3817 9738 3817 9847 3852 9848
      3852 9792 3896 9793
TIME...MOT...LOC 0305Z 256DEG 27KT 3843 9799
WIND...HAIL 60MPH <.75IN

$$
912 
WWUS53 KICT 170318
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1018 PM CDT THU JUN 16 2011

KSC113-159-169-170345-
/O.CON.KICT.SV.W.0228.000000T0000Z-110617T0345Z/
SALINE KS-RICE KS-MCPHERSON KS-
1018 PM CDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON...
RICE AND SALINE COUNTIES UNTIL 1045 PM CDT...

AT 1015 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE 
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH FROM COLLAPSING 
THUNDERSTORMS.  

LOCATIONS IMPACTED INCLUDE...
  MCPHERSON...SALINA...INMAN...MARQUETTE...BROOKVILLE...LINDSBORG...
  GALVA...ROXBURY...ASSARIA...CANTON...SMOLAN...GYPSUM...
  MOUNDRIDGE...NEW CAMBRIA...GLENDALE...MCPHERSON AIRPORT...
  BRIDGEPORT AND SALINA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND WIND DAMAGE WITH THIS STORM WILL OCCUR WITH LIGHT 
RAIN OR LITTLE TO NO RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF 
THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3895 9737 3817 9738 3817 9847 3852 9848
      3852 9792 3896 9793
TIME...MOT...LOC 0317Z 256DEG 27KT 3845 9788
WIND...HAIL 60MPH <.75IN

$$

BILLINGS
334 
WWUS53 KICT 170343
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1043 PM CDT THU JUN 16 2011

KSC113-159-169-170353-
/O.EXP.KICT.SV.W.0228.000000T0000Z-110617T0345Z/
SALINE KS-RICE KS-MCPHERSON KS-
1043 PM CDT THU JUN 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR MCPHERSON...RICE AND SALINE
COUNTIES WILL EXPIRE AT 1045 PM CDT...

THE STRONG WINDS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW 
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 3895 9737 3817 9738 3817 9847 3852 9848
      3852 9792 3896 9793
TIME...MOT...LOC 0343Z 256DEG 27KT 3850 9764

$$

BILLINGS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:17 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jun 16, 6:17 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
617 PM CDT THU JUN 16 2011

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

LOW CONFIDENCE FORECAST AGAIN TONIGHT. UNCLEAR WHAT WILL HAPPEN
WHEN HIGH PLAINS CONVECTION ENCOUNTERS DEEPER OUTFLOW FROM THIS
MORNINGS CONVECTION. SO FAR IT APPEARS TO HAVE HAD LITTLE IMPACT.
CONCERN IS THAT 1800 UTC NAM MAY BE CORRECT BRINGING THE STORMS
INTO CENTRAL KS LATER THIS EVENING AND OVERNIGHT...SIMILAR TO THE
PAST COUPLE OF NIGHTS. HAVE OPTED TO KEEP THE VCTS GOING AT
KRSL/KSLN/KHUT AND CB AT KICT. CLEARLY MVFR CONDITIONS WILL BE
LIKELY FOR A BRIEF PERIOD OF TIME IF STORMS GO DIRECTLY OVER A
SITE...BUT ODDS/ABILITY TO ACCURATELY TIME THIS PRECLUDE A TEMPO
GROUP AT THIS TIME.  ALSO APPEARS THAT FRONT WILL WORK ABOUT HALF
WAY ACROSS THE AREA BY LATE TOMORROW AFTERNOON. OF COURSE THIS
WILL BE HIGHLY DEPENDENT ON THE EXTENT OF CONVECTION OVERNIGHT.
GUSTY S-SW WINDS ARE EXPECTED AHEAD OF COLD FRONT. -HOWERTON

&&

.PREV DISCUSSION... /ISSUED 334 PM CDT THU JUN 16 2011/

DISCUSSION...

FORECAST CONCERN WILL BE EXITING CONVECTIVE COMPLEX MOVING OUT OF
SOUTHEAST KS...THEN RENEWED STORM CHANCES LATE THIS AFTERNOON ACROSS
WRN KS AND AGAIN FRI INTO THE WEEKEND.

THIS EVENING-TONIGHT:
CURRENT CONVECTIVE COMPLEX WILL KEEP MOVING TO THE SOUTH AND EAST OF
THE AREA EARLY THIS AFTERNOON...WITH MOST OF ERN SECTIONS REMAINING
UNDER A BUBBLE HIGH PRESSURE AREA.  THE BIGGER CONCERN WILL BE THE
OUTFLOW BOUNDARY CREATED BY THE MORNING COMPLEX THAT EXTENDS BACK TO
THE WEST INTO SW KS. INTERSECTION WITH THIS BOUNDARY AND THE DRY
LINE IN WRN KS NEAR DDC...WILL BE THE CONCERN FOR LATE THIS
AFTERNOON INTO THIS EVENING...AS THIS AREA REACHES ITS CONVECTIVE
TEMP...WITH STORMS DEVELOPING.  SW KS WILL BE UNDER A FAIRLY STRONG
CAP....SO THINK THE STORMS WILL BE MORE ISOLATED IN NATURE UNTIL A
WEAK SHORTWAVE IN SERN CO MOVES INTO THE WRN KS. BUT AS THIS
CONVECTION DEVELOPS...IT WILL DRIFT EAST-NORTHEAST TOWARDS CENTRAL
KS LATER THIS EVENING. A VERY UNSTABLE AIRMASS EXISTS FOR THE STORMS
TO DEVELOP JUST TO THE WEST OF THE FORECAST AREA...SO CERTAINLY
COULD SEE A LARGE HAIL AND DAMAGING WIND THREAT AS IT APPROACHES.

FRI:
PLACEMENT OF THE MAIN SYNOPTIC FRONT WILL BE PROBLEMATIC ON FRI...
AS BOTH THE NAM/WRF AND GFS PUSH THE BOUNDARY SOMEWHERE ACROSS THE
FORECAST AREA....FOR THE AFTERNOON HOURS. GENERALLY ALONG THE KS
TURNPIKE. THE QUESTION WILL BE CONVECTIVE CHANCES FOR THE AFTERNOON
AS WARM TEMPS ALOFT WILL LEAD TO KEEPING MOST AREAS CAPPED UNTIL THE
LATE AFTERNOON INTO THE EVENING. EVEN WITH THE STRONG CAP...THINK
SOME ISOLATED STORMS MAY DEVELOP DURING MAX HEATING SO THINK A LOW
POP IS AGAIN WARRANTED FOR AREAS ALONG AND EAST OF THE TURNPIKE.  DO
NOT EXPECT ANY CONVECTION THAT CAN GET GOING TO LAST INTO THE
OVERNIGHT HOURS FRI NIGHT. BUT GIVEN A VERY UNSTABLE AIRMASS THINK
STRONG/SEVERE STORMS ARE AGAIN POSSIBLE.

SAT-SUN:
LOTS OF UNCERTAINLY ON HOW THE WEEKEND WILL PLAY OUT...AS THE WEAK
FRONTAL BOUNDARY WILL REMAIN DRAPED ACROSS SRN KS FOR SAT...BEFORE
TRYING TO LIFT BACK TO THE NORTH ON SUN.  INSTABILITY WILL REMAIN
HIGH ACROSS SRN KS....WITH ANY WEAK DISTURBANCE LEADING TO AN
AFTERNOON CONVECTIVE CHANCE. SO WILL KEEP POPS GOING ACROSS THE
FORECAST AREA.  POPS FOR LATE SAT INTO SUN WILL BE DIFFICULT AS
WELL...AS UPSLOPE FLOW OVER WRN KS COULD LEAD TO A COMPLEX OF STORMS
DEVELOPING OVER WRN KS LATE SAT NIGHT.  THIS COMPLEX COULD DRIFT
INTO CEN KS EARLY ON SUN...SO WILL KEEP POPS IN THIS AREA EARLY ON
SUN. BOUNDARY WILL CONTINUE TO LIFT TO THE NORTH FOR THE DAYTIME ON
SUN INTO NRN KS...WARM TEMPS ALOFT WILL LIMIT ANY SUN AFTERNOON
CONVECTIVE CHANCES ACROSS CENTRAL KS CLOSER TO THE BOUNDARY. SOUTH
OF THIS BOUNDARY...THINK CAPPING INVERSION WILL KEEP SOUTHERN KS DRY
FOR SUN AFTN.

MON-WED:
MEDIUM RANGE MODELS DIFFER ON THE HOW THE MIDDLE OF THE WEEK WILL
PLAY OUT...BUT THE GENERAL TREND LOOKS TO BE THAT THE MID LEVEL FLOW
WILL TURN MORE TO THE NW ON WED...WITH SOMEWHAT COOLER TEMPS
EXPECTED FOR THE REGION AS THE MAIN SFC FRONTAL BOUNDARY MOVES
SOUTH OF THE AREA.

KETCHAM

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

DIFFICULT AVIATION FORECAST CAME UNFOLDED TODAY AS AREA OF
CONVECTION ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS CONTINUES TO
MOVE ESE INTO OKLAHOMA. BEHIND THIS CONVECTION...CLOUDS DECREASE
RAPIDLY AND VFR CONDITIONS PREVAIL. WINDS WILL SWITCH FROM THE
EAST TO THE SOUTH THROUGHOUT THE DAY AS SURFACE LOW PRESSURE MOVES
EASTWARD TOWARDS CENTRAL KANSAS. CURRENT MODELS HAVE NOT HANDLE THIS
CONVECTION WELL THEREFORE TRENDED TOWARDS CURRENT SATELLITE AND
UPSTREAM OBSERVATIONS. LATER TODAY EXPECT CONVECTION TO OCCUR
ACROSS SOUTHWEST KANSAS AND MOVE INTO THE AREA BY 00Z. THIS WILL
HAVE A MAIN IMPACT ON KRSL/KHUT AND EVENTUALLY KSLN/KICT. BECAUSE
OF UNCERTAINTY...MENTIONED VCTS FOR THOSE AREAS. VFR CIGS AND
VSBYS WILL PREVAIL TONIGHT AND INTO TOMORROW AS CONVECTION WANES
AND MOVES OUT OF THE AREA.

DUNTEN

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    75  98  72  95 /  20  30  20  10
HUTCHINSON      73  97  70  92 /  20  20  20  20
NEWTON          74  96  71  92 /  20  30  20  20
ELDORADO        73  96  71  94 /  20  20  30  10
WINFIELD-KWLD   76  98  74  98 /  20  20  20  10
RUSSELL         70  91  64  87 /  20  10  10  20
GREAT BEND      72  93  66  88 /  20  10  10  20
SALINA          73  95  68  90 /  20  20  10  20
MCPHERSON       73  95  69  91 /  20  20  20  20
COFFEYVILLE     75  94  75  97 /  20  10  20  10
CHANUTE         72  93  74  94 /  20  10  20  10
IOLA            71  92  73  92 /  10  10  20  10
PARSONS-KPPF    74  92  75  96 /  20  10  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 16, 4:12 PM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
412 PM CDT THU JUN 16 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-172115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
412 PM CDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS MAY DEVELOP ALONG A DRYLINE ACROSS WESTERN
KANSAS AND SPREAD EAST LATE THIS AFTERNOON INTO THIS EVENING.
SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND
LARGE HAIL MAINLY WEST OF INTERSTATE 135 FROM SALINA TO WICHITA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STATIONARY FRONT WILL MEANDER OVER CENTRAL AND SOUTH CENTRAL
KANSAS THROUGH THE WEEKEND WITH SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS REMAINING POSSIBLE. MORE WIDESPREAD THUNDERSTORM
ACTIVITY IS EXPECTED EARLY NEXT WEEK AS AN UPPER LEVEL STORM
SYSTEM APPROACHES THE AREA. SOME STRONG TO SEVERE STORMS APPEAR
POSSIBLE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.

AS TEMPERATURES CLIMB INTO THE UPPER 90S ACROSS PORTIONS OF THE
AREA THROUGH THE WEEKEND...HEAT INDICES MAY EXCEED 100 ACROSS
MAINLY SOUTH CENTRAL AND SOUTHEAST KANSAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
INTO THE EARLY EVENING HOURS ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS...MAINLY WEST OF INTERSTATE 135.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

DUNTEN/KETCHAM

In the hours before

Local storm report, Jun 16, 9:17 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
917 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND GST     KINGMAN AIRPORT         37.67N 98.12W
06/16/2011  M56.00 MPH       KINGMAN            KS   AWOS

&&

VJP
Local storm report, Jun 16, 9:22 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
922 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND GST     3 N ELLSWORTH           38.78N 98.23W
06/16/2011  M56.00 MPH       ELLSWORTH          KS   AWOS

&&

VJP
Local storm report, Jun 16, 9:23 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
923 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND GST     3 N ELLSWORTH           38.78N 98.23W
06/16/2011  M58 MPH          ELLSWORTH          KS   AWOS

            AWOS AT ELLSWORTH AIRPORT MEASURES 58 MPH WIND GUST.

&&

VJP
Local storm report, Jun 16, 9:35 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
935 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND GST     BEVERLY                 39.01N 97.98W
06/16/2011  E60 MPH          LINCOLN            KS   STORM CHASER

&&

VJP
Local storm report, Jun 16, 9:38 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
938 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     TSTM WND GST     3 N ELLSWORTH           38.78N 98.23W
06/16/2011  M62 MPH          ELLSWORTH          KS   AWOS

            ELLSWORTH AIRPORT AWOS MEASURES 62 MPH WINDS.

&&

VJP
Local storm report, Jun 16, 9:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
941 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     TSTM WND GST     WINDOM                  38.38N 97.91W
06/16/2011  E60 MPH          MCPHERSON          KS   MESONET

            KSN WEATHERLAB AT WINDOM ELEMENTARY SCHOOL MEASURES 60
            MPH WINDS.

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:20 PM CDTSevere Thunderstorm WarningICTKingman, Reno55 min
Jun 16, 7:41 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln64 min
Jun 16, 7:54 PM CDTSevere Thunderstorm WarningICTKingman, Reno51 min
Jun 16, 7:58 PM CDTSevere Thunderstorm WarningICTBarton, Russell47 min
Jun 16, 8:03 PM CDTAreal Flood WarningICTBarton, Russell3 hr
Jun 16, 8:09 PM CDTSevere Thunderstorm WarningICTKingman, Reno66 min
Jun 16, 8:40 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln50 min
Jun 16, 9:00 PM CDTSevere Thunderstorm WarningICTHarper, Kingman60 min
Jun 16, 9:12 PM CDTSevere Thunderstorm WarningICTHarvey, Kingman, Reno, Sedgwick63 min
Jun 16, 9:24 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln66 min
Jun 16, 9:38 PM CDTSevere Thunderstorm WarningICTHarper, Sedgwick, Sumner67 min
Jun 16, 9:43 PM CDTAreal Flood WarningICTKingman, Reno5 hr
Jun 16, 9:50 PM CDTSevere Thunderstorm WarningICTHarper, Kingman55 min
Jun 16, 9:59 PM CDTSevere Thunderstorm WarningICTHarvey46 min
Jun 16, 10:10 PM CDTSevere Thunderstorm WarningICTKingman, Reno, Sedgwick65 min
Jun 16, 10:41 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Reno, Sedgwick, Sumner54 min
Jun 16, 10:50 PM CDTSevere Thunderstorm WarningICTMcPherson, Saline55 min
Jun 16, 10:56 PM CDTSevere Thunderstorm WarningICTSumner49 min
Jun 16, 11:08 PM CDTSevere Thunderstorm WarningICTButler, Cowley52 min
Jun 16, 11:15 PM CDTWind AdvisoryICTBarton, Ellsworth, Kingman, Lincoln, Reno, Rice and 1 more2 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.